MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA HP UNI TIB TRAY SZ3 LMRL; EARLY INTERVENTION : KNEE TIBIAL TRAY

DEPUY ORTHOPAEDICS INC US SIGMA HP UNI TIB TRAY SZ3 LMRL; EARLY INTERVENTION : KNEE TIBIAL TRAY
Model Number 1024-51-300
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993); Noise, Audible (3273)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Discomfort (2330); No Code Available (3191)
Date of Event 10/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had clicking and some pain over time.The surgeon performed an arthroscopy in the past and noticed the uni poly was lifting up in the front and he was concerned that it could be causing discomfort to the patient.The surgeon would like a letter back to him responding to what was causing the poly to be lifting up.He was wondering if the poly was out of spec.To the tray that was originally implanted.Doi: (b)(6) 2016; dor: (b)(6) 2019; left knee.
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.Product complaint # : (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot : null.Device history batch : null.Device history review : null.
 
Event or Problem Description
Medical records reviewed.On (b)(6) 2016, patient received a medial left knee unicompartmental arthroplasty, to address medial compartment osteoarthritis.There was no reported complication.On (b)(6) 2018, patient's left knee was revised to address pain and suspected implant loosening.It was determined though, that there was no implant loosening--both femur and tibial tray components were well-fixed.Rather, it was identified that the tibial insert component locking mechanism had partially failed, with the insert moving in the tray.This insert component was revised, and scar tissue excised.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative: corrected: d7 (this is being retracted as the device was not revised).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate. .
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary :no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since release for distribution.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot :the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SIGMA HP UNI TIB TRAY SZ3 LMRL
Common Device Name
EARLY INTERVENTION : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY RAYNHAM, A DIV. OF DEPUY ORTHO 1219655
325 paramount drive
raynham MA 02767
Manufacturer Contact
kara ditty-bovard
1210 ward avenue
west chester, PA 46581-0988
6107428552
MDR Report Key9221439
Report Number1818910-2019-111277
Device Sequence Number2733776
Product Code HRY
UDI-Device Identifier10603295002338
UDI-Public10603295002338
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K070267
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1024-51-300
Device Catalogue Number102451300
Device Lot Number2266
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer11/20/2019
03/23/2020
09/07/2022
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date11/26/2019
04/03/2020
09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPETITOR BONE CEMENT.; SIGMA HP UNI FEMORAL SZ4 LM/RL.; SIGMA HP UNI INS SZ3 7MM LM/RL.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexMale